MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH IH-1000 AUTOMATED ANALYZER SYSTEM

BIO-RAD MEDICAL DIAGNOSTICS GMBH IH-1000 AUTOMATED ANALYZER SYSTEM
Catalog Number 001100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported incorrect interpretation on antibody detection results when using ih-cell i-ii-iii on their ih-1000 instrument.Visually, cells 1 and 2 of ih-cell i-iiii appeared clearly positive, cell 2 was interpreted as negative by the instruments.The investigation of this case is still ongoing.
 
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported incorrect interpretation on antibody detection results when using ih-cell i-ii-iii on their ih-1000 instrument.Visually, cells 1 and 2 of ih-cell i-ii-iii appeared weakly positive, cell 2 was interpreted as negative by the instrument.The affected instrument was checked.According to the investigation performed, there is no error during the processing of the test and no pipetting errors were recorded, the volumes of plasma and reagent red blood cells were within the specifications.The gel card image does not appear misaligned, therefore a gripper positioning or adjustment issue can be ruled out.Visually, the reaction appears weakly positive, however the instrument interpreted the cell 2 as negative.Based on the available data, this does not appear to be a reagent-related issue.The findings are more consistent with an image analysis / algorithm interpretation discrepancy.The raw gel card image has been shared with our r&d department and they confirmed with an image analysis that the false negative result is due to the atypical shape of the reaction.Two points are leading to the false negative interpretation: packed red cells doing like a thick line, zone without red blood cells that is enhancing the packed red cells.These 2 points are tricking the algorithm, which is wrongly estimating the top of the pellet.The reaction is also just under the "?" limit based on texture evaluation: 2808 for a limit of 3000, close to return a "?" interpretation.Based on this, the misinterpretation is not due to a camera misadjustment but to an algorithm-related interpretation issue due to the atypical shape of the 1+ reaction.On the basis of our observation, the information and data provided by the customer, the issue reported by this customer is likely software related.Therefore, a nonconformity (nc-002463) has been opened to escalate this issue to our software team for further investigation.This is an isolated case, intrisic to the limit of the interpretation algorithm.

Brand Name
IH-1000 AUTOMATED ANALYZER SYSTEM
Common Device Name
IH-1000 AUTOMATED ANALYZER SYSTEM
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key24245755
Report Number9610824-2026-00002
Device Sequence Number12848522
Product Code KSZ
UDI-Device Identifier07611969205493
UDI-Public(01)07611969205493
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
BK170019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number001100
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2026
Supplement Date Received by Manufacturer01/05/2026
Initial Report FDA Received Date02/03/2026
Supplement Report FDA Received Date03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-CARD ABO/D(DVI-)+REV, LOT 9535010.; IH-CARD ABO/D(DVI-)+REV, LOT 9535010.; IH-CELL I-II-III, LOT 9546011.; IH-CELL I-II-III, LOT 9546011.; IH-PANEL, LOT 954601.; IH-PANEL, LOT 954601.
Patient SexUnknown